Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Jan 3, 2012, 4:02 PM EST for 4 counties in Maine. It took effect at Jan 3, 2012, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 4:02 PM EST (21:02 UTC)
- In effect from
- Jan 3, 2012, 10:00 PM EST
- Expired
- Jan 4, 2012, 9:07 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS41 KCAR 032102 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 402 PM EST TUE JAN 3 2012 MEZ001>006-010-040500- /O.NEW.KCAR.WC.Y.0001.120104T0300Z-120104T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 402 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...11 BELOW TO 3 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ NORCROSS
3 follow-up statements
362 WWUS41 KCAR 040206 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 906 PM EST TUE JAN 3 2012 MEZ001>006-010-041500- /O.CON.KCAR.WC.Y.0001.120104T0300Z-120104T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 906 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WIND CHILL READINGS...20 TO 30 BELOW ZERO...MOSTLY OVER OPEN AND HIGHER TERRAIN. * WINDS...NORTHWEST 5 TO 15 MPH. GUSTS UP TO 25 MPH OVER OPEN AND HIGHER TERRAIN. * TEMPERATURES...12 BELOW TO 2 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ VJN
823 WWUS41 KCAR 040820 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 320 AM EST WED JAN 4 2012 MEZ002-005-006-040930- /O.CAN.KCAR.WC.Y.0001.000000T0000Z-120104T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 320 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. ACTUAL AIR TEMPERATURES ARE EXPECTED TO RANGE FROM ZERO TO 5 BELOW ZERO THROUGH EARLY THIS MORNING AND WIND SPEEDS ARE EXPECTED TO BE 10 MPH OR LESS. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED SINCE WIND CHILLS ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS FOR A PROLONGED PERIOD. $$ MEZ001-003-004-010-041500- /O.CON.KCAR.WC.Y.0001.000000T0000Z-120104T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 320 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL READINGS...20 TO 25 BELOW ZERO...MAINLY OVER THE HIGHER TERRAIN. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ DUDA
726 WWUS41 KCAR 041407 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 907 AM EST WED JAN 4 2012 MEZ001-003-004-010-041515- /O.CAN.KCAR.WC.Y.0001.000000T0000Z-120104T1500Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 907 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. THE WIND CHILL WILL REMAIN WELL BELOW ZERO THIS MORNING...BUT WILL NOT DECREASE BELOW ADVISORY CRITERIA OF MINUS 20F. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 1:20 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 3, 1:20 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 120 PM EST TUE JAN 3 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE REGION THIS AFTERNOON THROUGH WEDNESDAY. LOW PRESSURE WILL CROSS THE REGION THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE... HIGH PRESSURE WILL BEGIN TO BUILD EAST THIS AFTERNOON. PARTLY/MOSTLY CLOUDY SKIES ALONG WITH ISOLATED SNOW SHOWERS ARE EXPECTED ACROSS THE NORTH AND MOUNTAINS THIS AFTERNOON. PARTLY/MOSTLY SUNNY SKIES ARE EXPECTED DOWNEAST THIS AFTERNOON. TEMPERATURES WILL REMAIN NEAR STEADY OR SLOWLY FALL THROUGH THE REMAINDER OF THE AFTERNOON. HAVE UPDATED THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH EXPECTED AFTERNOON CLOUDS/TEMPERATURES/SNOW SHOWER CHANCES. PREVIOUS DISCUSSION... LOW PRESSURE IS EXPECTED TO TRACK TO THE EAST OF NOVA SCOTIA TONIGHT AS A RIDGE OF HIGH PRESSURE STARTS TO BUILD IN FROM THE WEST. SKIES WILL BE MAINLY CLEAR TO PARTLY CLOUDY ACROSS THE REGION TONIGHT. LOWS TONIGHT ARE EXPECTED TO RANGE FROM 5 BELOW TO 15 BELOW ZERO ACROSS NORTHERN AREAS AND ZERO TO 5 ABOVE ACROSS DOWNEAST AREAS. WIND CHILLS ACROSS NORTHERN AREAS TONIGHT MAY APPROACH 25 BELOW ZERO ACROSS PORTIONS OF NORTHERN AND WESTERN MAINE. DECIDED TO HOLD OFF ON ANY WIND CHILL ADVISORIES SINCE UNCERTAINTY EXISTS WITH REGARD TO HOW STRONG THE WINDS WILL BE TONIGHT. THERE IS SOME INDICATION THAT AS THE RIDGE OF HIGH PRESSURE STARTS TO BUILD EAST TONIGHT THAT SUSTAINED WINDS WILL DECREASE TO 10 MPH OF LESS. IN ANY EVENT...A VERY COLD NIGHT IS IN STORE NORTHERN AND DOWNEAST MAINE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... QUIET WX PTRN PERSISTS THRU THE SHORT TERM PERIOD... RIDGE OF COLD HIGH PRES WILL BE CENTERED TO THE W OF THE FA - FROM CENTRAL QUEBEC SWRD ACROSS NYS AT THE START OF THE SHORT TERM PERIOD WED AM... THIS RIDGE WILL CONT TO SHIFT EWRD ACROSS OUR AREA AND IS EXPECTED TO CREST THE FA LATE WED. EXPECT A RATHER BENIGN BUT COLD DAY ACROSS THE FA ON WED W/ SOME INCREASE IN CLOUDS LATER IN THE DAY AS WEAK WAA BEGINS TO INDUCE SOME OVERRUNNING CLOUDINESS FROM THE W. THIS THE RESULT OF LOW PRES WELL NW OF THE AREA LATE WED W/ AN ASSOCIATED TROF OF LOW PRES AND SFC WARM FRONT PROGGED TO EXTEND SWRD ACROSS THE ERN GRT LAKES REGION. THIS TROF OF LOW PRES AND WARM FRONT ARE FCST TO MOVE EWRD TOWARD THE AREA WED NGT AS LOW PRES TRACKS FROM SE HUDSON BAY INTO CENTRAL QUEBEC BY THU AM. EXPECT MAINLY CLOUDY CONDS MOST AREAS BY LATE WED NGT W/ LOW CHC POPS FOR SOME LGT SNOW OR -SHSN MAINLY WRN AND NWRN AREAS BY EARLY THU. WEAK WAA/WEAK UPPER FORCING AND LIMITED MOISTURE SUGGEST ANOTHER LGT QPF FOR THE FA AS THIS TROF OF LOW PRES AND SFC WARM FRONT CROSS THE REGION ON THU. SYSTEM PROGGED TO MOVE E OF THE AREA BY LATER THU W/ AN ASSOCIATED SFC COLD FRONT TO SLIDE SEWRD ACROSS THE AREA BEHIND THIS SYSTEM BY LATE THU. SOME MODERATION IN TEMPS ON THU WILL GIVE WAY TO ANOTHER SHOT OF CHILLY AIR BY THU NGT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AND THE QUIET WX PTRN PERSISTS... ANOTHER RIDGE OF COLD HIGH PRES PROGGED TO BUILD ACROSS THE AREA THU NGT AND REMAIN THRU FRI. A CLIPPER SYSTEM IS THEN FCST TO TRACK EWRD FROM THE NRN GRT LAKES FRI NGT AND CROSS THE FA SAT/SAT NGT AND EXIT TO THE E ON SUN. LIMITED MOISTURE ASSOCIATED W/ THESE SYSTEMS LIKELY TO LEAD TO JUST ANOTHER RELATIVELY LGT QPF EVENT FOR THE AREA W/ NO MAJOR STORM EXPECTED ATTM... COLD HIGH PRES TO RETURN FOR LATER SUN INTO MON. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NEAR TERM: OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE NORTH/MOUNTAINS THIS AFTERNOON...WITH VFR CONDITIONS DOWNEAST. VFR CONDITIONS ARE EXPECTED ACROSS THE ENTIRE REGION TONIGHT. SHORT TERM: MAINLY VFR CONDS EXPECTED W/ SOME POSSIBLE MVFR/IFR IN ANY LGT SNOW OR -SHSN THU AND AGAIN LATE FRI NGT INTO SAT NGT. && .MARINE... NEAR TERM: A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WATERS THIS AFTERNOON THROUGH TONIGHT. SHORT TERM: MARGINAL SCA CONDS PSBL EARLY WED BUT THESE SHOULD QUICKLY DIMINISH W/ WNDS/SEAS EXPECTED TO REMAIN BLO SCA LEVELS THRU THE SHORT TERM PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ANZ050>052. && NEAR TERM...DUDA/NORCROSS SHORT TERM...KHW LONG TERM...KHW AVIATION...DUDA/NORCROSS MARINE...DUDA/KHW/NORCROSS
Hazardous weather outlook, Jan 3, 4:03 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 403 AM EST TUE JAN 3 2012 MEZ001>006-010-011-015>017-029>032-040915- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 403 AM EST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-040915- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 403 AM EST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:10 PM EST | Small Craft Advisory | CAR | 38 hr |
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.